PredniSONE Ugly Face, Meds, Doctors, Auto Immune Hemolytic Anemia, Immune Hemolytic Anemia
I am 18, and used to be sooo healthy. In August 2009, I left home to go to school, I met new friends, and felt like I was starting my own life and becoming independent. Sometime in October 2009 I started to feel weird symptoms, mostly just being really ... more »
I am 18, and used to be sooo healthy. In August 2009, I left home to go to school, I met new friends, and felt like I was starting my own life and becoming independent. Sometime in October 2009 I started to feel weird symptoms, mostly just being really tired all the time. The week of Thanksgiving 2009, I was hospitalized and diagnosed with having Auto Immune Hemolytic Anemia (the warm kind, I can't find the difference between the cold and the warm kind). I had a blood transfusion, and the doctors started me on 80mg of the prednisone a day. Now I am coming off the predisone, and currently taking 5mg a day. Tapering off of this drug has been hell not just for me, but for my family as well. My whole life I have always been a happy easy going kid, and in December 2009 the side effects started to take over. I didn't have any energy to do things, sometimes all I could do in a day was shower. I had trouble sleeping, developed a very pale moon face with the darkest circles, couldn't concentrate (I couldn't return to school this semester or drive for two months), my mind felt like it was going at a million miles an hour, felt anxious all the time, I had the worse mood swings, swelling in my ankels, a sort of "dry rash" began to develop on my legs, the "peach fuzz" on my cheeks got darker, I had shakes in my hands for a while, I lost my sense of humor and started to feel depressed, which really scared my family. They thought I might become suicidal and wanted me to take anit-depressents. I found an alternative. When my side effects were really bad, caffeine calmed me down when I was having mood swings, but that made my shakes worse, so sometimes I took anti-anxiety pills, which really mellowed me out. I would recommend taking anit-anxiety meds to help calm yourself, but those did tire me out a lot. Recently (and I know this will sound cheesy), I have found that playing video games has helped me a lot, it gives me something to concentrate on, and I have noticed an incredible decrease in my mood swings. These side effects are still somewhat present, but have become much more mild. I am starting to feel a little bit normal, but I have started to loose more hair than I usually do. I have always seemed to "shed" but now it is getting ridiculous. I was wondering if that goes away after getting off the prednisone. I cannot wait to get off of this drug and back to living like a young adult. Before reading the other posts, I felt like I was alone, going crazy and never thought I would ever be the same person I was before I became sick. Now, I know that I will be alright, and I would like to thank everyone who has shared their story on this site. As far as the prednisone goes, I would NEVER ever recommend it to anyone unless their life depended on it!! The side effects are terrible and not worth the trouble. And anyone that is taking it and is stuck at home for months at a time, I feel for you. It is going to be rough, but you will get through it!